# SDR 97ZZZX3981

- Difficulty date: September 5, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2MIL
- Make and model: Fokker F.27MK 400
- Aircraft serial: 10652
- System (JASC): 2150 · Cabin Cooling System
- Part: Turbine
- Part number: 2055701
- Condition: Seized
- Location: Cabin Cooling
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT CREW SMELLED A 'STRONG ELECTRICAL ODOR' IN THE COCKPIT AND CABIN.  THE ODOR WAS REMINISCENT OF BURNING ELECTRICAL INSULATION AND/OR SHORTED ELECTRICAL WIRING.  THE AIRPLANE CHIEF NOTED THE AIR CONDITIONING AND HEATING DUCT TEMPERATURE TO BE OVER 160 DEGREES FAHRENHEIT.  ALSO, THE ODOR WAS MOST NOTICEABLE NEAR THE VENT OUTLETS.  TROUBLESHOOTING REVEALED THE COOLING TURBINE SHAFT WAS SEIZED, IT COULD NOT BE TURNED WITH HAND PRESSURE.  THE COOLING TURBINE ASSEMBLY WAS REPLACED AND THE AIRPLANE RETURNED TO SERVICE.
